Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Does history of vertigo cause frequent chronic attacks and dizziness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
Hi, may I answer your health queries right now ? Please type your query here...
Hi, I have been suffering vertigo for a few years now, unfortunately the frequency in chronic attacks has increase over the last 2 months.I have had an MRI which showed 'no clinical relevance' and my audiologist also could not find anything. Every day I am dizzy and feel like I am about to faint at any time. I am in desperate relief as this disease has affected my day to day living. I am currently taking SERC and Stemitil to ease the severity of it - PLEASE give me some relief - thank you
Posted Wed, 11 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Raju A.T 3 hours later

Thanks for your query,

The prognosis or the disease process in you can be predicted based on the cause of the illness , hence effort has to be put into the same.The likely causes of the uncontrolled vertigo would be amongst the following :
2)Chronic non-specific Labrynthitis
3)Malignancies like acoustic neuroma
4) Seizure disorder
5)Chemical imbalance in the endolymph ( fluid in the canals of vestibular apparatus ).

Since MRI has been done some of the above causes can be ruled out.But you need detailed examination and an integrated approach by a ENT specialist and Neurologist to rule out other causes and put you on right treatment.

The medication ( Serc and Stemetil ) you are on are the best for the same.But you can supplement them with some other, if the relief is not optimal with drugs of Benzodiazepine class or other antihistaminics like Meclizine.

Do take Multivitamin supplements , they do help.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor